Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nostrangertoacne

2.5 months and still no improvement..

Hello fellow sufferers,

I began accutane treatment on the 10th of february, so over two months ago. I am on 40mg/day and yet no improvement, other than the fact that all the blackheads on my nose (and there were MANY) surfaced and fell off (OK- i may have helped them slightly but I don't recommend this, as my skin literally peeled off and I looked like I dipped my nose in acid for a few days). My acne is mild, both on my face and shoulders, and I also have problems with cysts (I had a massive inflamed cyst on my cheek, the removal of which was the most painful thing I have ever endured). My skin condition is the same if not worse, and although I have heard that this happens, it seems too far into the treatment to still be worsening. I've actually had to spend more time on my daily coverage process obviously because of the essential moisturizing bit, but also because I have many more spots that I need to individually attend to, and I'm getting fed up! Im doubly worried because I left the country, before I had a chance to consult my dermatologist so I'm nervous that I may need my dosage upped, something which the new dermatologist won't really be able to judge. Any thoughts/ similar experiences?

Thanks for taking the time to read this! :angel:

Share this post


Link to post
Share on other sites

I am two months in my treatment or well almost two months and I am still breaking out as well. However, I have seen some improvments. I was kind of in the same boat as you with the whole doctor change. I recently had to change derm's because my first one was getting deployed. I was very nervous that the new derm was either not going to keep me on accutane or that I was going to have some sort of issues but I just requested that all my records including labs be sent to the new derm that way they could see what I was on and the dosage. I highly reccomd you do this that way they can check your levels and your dosage and can go from there. HOpe this helps and good luck

Share this post


Link to post
Share on other sites

you have to be patient everyone is different.i would say by the fourth month i was almost completely clear and the break outs stopped.the first three months i went thru alot of ups n downs .give it time it will work.

Share this post


Link to post
Share on other sites

nostranger: how much do you weigh?

My standard answer is that Accutane takes months to work, during which time your skin's condition may fluctuate markedly and regularly, especially with dose increases.

Only be slightly concerned if you still have significant acne 4 months after your first pill. Before then, pimples are not uncommon.

post-145613-1303174009_thumb.jpg

Good luck.

post-145613-1303174009_thumb.jpg

Share this post


Link to post
Share on other sites
nostranger: how much do you weigh?

My standard answer is that Accutane takes months to work, during which time your skin's condition may fluctuate markedly and regularly, especially with dose increases.

Only be slightly concerned if you still have significant acne 4 months after your first pill. Before then, pimples are not uncommon.

post-145613-1303174009_thumb.jpg

Good luck.

I weigh 53kg, and my acne comprises mostly blackheads and a few whiteheads, with the occasional cyst. What I have noticed is that I don't develop the persistent spots which I always used to get in the same places; instead, it's more of a general break out which affects the overall appearance of my skin. My back/shoulders seem to be smoother, but I still get big pimples with pus regularly. Another question I have is about redness - certain areas of my face (esp. chin) have red areas even without spots, and requires makeup for a more uniform appearance. Does that become resolved with accutane?

Thanks so much for your responses, I really really appreciate it!

Share this post


Link to post
Share on other sites

I'm 4 months in with very little improvement. It takes time but to be honest, I'm a little disappointed in accutane. I always thought it was impossible for one drug to take away my acne after all these years. I guess I was right.

Share this post


Link to post
Share on other sites

im 17 male - 100KG and i havent seen any improvement until now and im in my 6th month. i was on a super low dose (20MG and 40MG) and that just wasnt cuttin it and my derm agreed with me. He raised me to 80MG a week ago and my pimples are really drying up now and its awesome. ask for an increase in dose Tako it really does make a difference.

Edited by Acnesucks33

Share this post


Link to post
Share on other sites

it takes time,my brother in law didnt get clear til his 7th.everytime your derm highers ur dose u might have a small breakout.i started with 20 the first month then 40 the next then finally stay at 60 from the 3rd month til the end i think i was on it a total of 7 month.speak to your derm with nay concerns u r having.good luck to u.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×